[Skip to Content]
[Skip to Content Landing]
Article
July 25, 1953

HEMOPERICARDIUM WITH TAMPONADE DURING ANTICOAGULANT THERAPY OF MYOCARDIAL INFARCTREPORT OF A CASE WITH RECOVERY FOLLOWING PERICARDIOTOMY

JAMA. 1953;152(13):1221-1223. doi:10.1001/jama.1953.63690130015007d
Abstract

Significant pericardial hemorrhage has been reported to have resulted from a number of precipitating factors during the administration of anticoagulants. These include nonpenetrating trauma to the heart,1 tumor involving the pericardium, and pericarditis of the nonspecific type2 as well as that associated with myocardial infarction. Reports of hemopericardium with tamponade complicating anticoagulant therapy of acute myocardial infarction have been made by Nichol3 and by Goldstein and Wolff.4 Syner5 has reported a case with relief of tamponade by pericardial aspiration. The purpose of this paper is to report a case in which the relief of cardiac tamponade by pericardiotomy was a life-saving measure.

REPORT OF A CASE  A 48-year-old accountant was admitted to Lenox Hill Hospital on March 4, 1952, with the complaint of a burning sensation in the throat and substernal region. This had been noted for the previous two days on walking and had

First Page Preview View Large
First page PDF preview
First page PDF preview
×